MAUDE Adverse Event Report: INTER-MED, INC. BRASSELER TRITON ALL IN ONE IRRIGATION SOLUTION; CLEANSER, ROOT CANAL

INTER-MED, INC. BRASSELER TRITON ALL IN ONE IRRIGATION SOLUTION; CLEANSER, ROOT CANAL
Catalog Number 5028425U0
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 3/31/2025, inter-med, inc.Was made aware of an incident that occurred on (b)(6) 2025 in which the syringe detached from the triton bottle while the syringe was being filled, resulting in triton solution spraying into the employee's right eye and ear, as well as onto the employee's forehead, cheek, neck, and chest.Emergency eyewash was performed, and the employee went to the er for additional treatment and testing, including eye washes and ph testing.
 
Additional Manufacturer Narrative
Description of the defect, malfunction or error in use of the device: the syringe detached from the triton bottle during the filling process.Despite multiple follow-up attempts, the device was not returned by the customer/distributor, preventing a direct evaluation.Based on the available information, the incident appears more likely to be due to the syringe not being fully engaged with the device cap, rather than a device malfunction.Root cause of the problem: a request for additional information was sent to the distributor on 3/31/2025 for relay to the impacted customer, with follow-up attempts made on 4/9/2025 and 4/15/2025.No response was received, and no product was returned to inter-med, inc.For evaluation.As a result, limited information was available to determine the root cause.However, based on the details provided, it is suspected that the syringe was not fully engaged with the cap, as instructed in the device ifu.Furthermore, incoming inspection records for a lot of caps (part number 2862 lot number 24081) used in triton kit lot number 2024-3032 were reviewed, and no anomalies were identified.Critical defect #4 on rip-260, 2862 2875 triton cap assembly receiving inspection procedure, checks specifically for engagement of a syringe with the triton cap.0 defects were identified for cap lot number 24081.Combined with no other complaints/incidents with triton kits that consumed this lot of caps, this supports that there are no systemic issues with this lot of caps.Factors that may contribute to product risk (i.E.Device design, manufacturing problems or user error): inherent chemical risk associated with sodium hypochlorite it is suspected that the user did not wear protective eyewear as directed in the ifu it is suspected that the syringe may not have been fully engaged with the triton bottle cap.Design factors that might mitigate risk: luer lock connection: the triton bottle cap uses a standard luer screw-in connection to securely attach the syringe.When fully engaged, this design provides a stable and reliable connection that should prevent accidental disconnection during use.Proper engagement is critical to maintaining this secure interface.Instructions for use (ifu) - protective eyewear: the ifu clearly instructs users to wear appropriate protective eyewear when handling sodium hypochlorite.This serves as a critical safeguard against chemical exposure, including accidental splashes or sprays, as occurred in this incident.

Brand Name
BRASSELER TRITON ALL IN ONE IRRIGATION SOLUTION
Common Device Name
CLEANSER, ROOT CANAL
Manufacturer (Section D)
INTER-MED, INC.
2200 south street
racine WI 53404
Manufacturer (Section G)
INTER-MED, INC.
2200 south street
racine WI 53404
Manufacturer Contact
aaron cooper
2200 south street
racine, WI 53404
2626369755
MDR Report Key21921097
Report Number3000209941-2025-44257
Device Sequence Number8796530
Product Code KJJ
UDI-Device Identifier00887919884699
UDI-Public(01)00887919884699(17)261209(10)20243032
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5028425U0
Device Lot Number2024-3032
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceWhite